Alert archive / North Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 22, 2020, 8:04 PM EDT for 4 counties in North Carolina. It took effect at Apr 23, 2020, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 8:04 PM EDT (00:04 UTC)
- In effect from
- Apr 23, 2020, 8:00 AM EDT
- Expired
- Apr 24, 2020, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WHUS42 KMHX 230004 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 804 PM EDT Wed Apr 22 2020 NCZ195-196-199-204-205-240000- /O.NEW.KMHX.BH.S.0003.200423T1200Z-200424T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 804 PM EDT Wed Apr 22 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Crystal Coast beaches. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
5 follow-up statements
101 WHUS42 KMHX 230727 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 327 AM EDT Thu Apr 23 2020 NCZ199-232345- /O.NEW.KMHX.SU.Y.0007.200424T0000Z-200424T1500Z/ /O.CON.KMHX.BH.S.0003.200423T1200Z-200424T0000Z/ Coastal Onslow- 327 AM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 11 AM EDT Friday. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-204-205-232345- /O.NEW.KMHX.SU.Y.0007.200424T0000Z-200424T2000Z/ /O.CON.KMHX.BH.S.0003.200423T1200Z-200424T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 327 AM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 9 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Bogue Banks beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 4 PM EDT Friday. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
137 WHUS42 KMHX 231357 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 957 AM EDT Thu Apr 23 2020 NCZ199-240200- /O.CON.KMHX.SU.Y.0007.200424T0000Z-200424T1500Z/ /O.CON.KMHX.BH.S.0003.000000T0000Z-200424T0000Z/ Coastal Onslow- 957 AM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 11 AM EDT Friday. For the Beach Hazards Statement, until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-204-205-240200- /O.CON.KMHX.SU.Y.0007.200424T0000Z-200424T2000Z/ /O.CON.KMHX.BH.S.0003.000000T0000Z-200424T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 957 AM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 9 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Bogue Banks beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 4 PM EDT Friday. For the Beach Hazards Statement, until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
979 WHUS42 KMHX 231911 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 311 PM EDT Thu Apr 23 2020 NCZ199-240715- /O.EXT.KMHX.BH.S.0003.000000T0000Z-200425T0100Z/ /O.CON.KMHX.SU.Y.0007.200424T0000Z-200424T1500Z/ Coastal Onslow- 311 PM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 11 AM EDT Friday. For the Beach Hazards Statement, through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-204-205-240715- /O.EXT.KMHX.BH.S.0003.000000T0000Z-200425T0100Z/ /O.CON.KMHX.SU.Y.0007.200424T0000Z-200424T2000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 311 PM EDT Thu Apr 23 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT FRIDAY... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 9 feet expected in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Bogue Banks beaches. * WHEN...For the High Surf Advisory, from 8 PM this evening to 4 PM EDT Friday. For the Beach Hazards Statement, through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 to 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
241 WHUS42 KMHX 240707 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 307 AM EDT Fri Apr 24 2020 NCZ195-196-204-205-242330- /O.CAN.KMHX.SU.Y.0007.000000T0000Z-200424T2000Z/ /O.EXT.KMHX.BH.S.0003.000000T0000Z-200425T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 307 AM EDT Fri Apr 24 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents and large breaking waves in the surf zone. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Bogue Banks beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ199-242330- /O.CAN.KMHX.SU.Y.0007.000000T0000Z-200424T1500Z/ /O.EXT.KMHX.BH.S.0003.000000T0000Z-200425T0000Z/ Coastal Onslow- 307 AM EDT Fri Apr 24 2020 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
286 WHUS42 KMHX 241518 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1118 AM EDT Fri Apr 24 2020 NCZ199-250000- /O.CON.KMHX.BH.S.0003.000000T0000Z-200425T0000Z/ Coastal Onslow- 1118 AM EDT Fri Apr 24 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-204-205-250000- /O.CON.KMHX.BH.S.0003.000000T0000Z-200425T0000Z/ West Carteret-East Carteret-Ocracoke Island-Hatteras Island- 1118 AM EDT Fri Apr 24 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents and large breaking waves in the surf zone. * WHERE...The beaches from Oregon Inlet to Cape Lookout, and Bogue Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 22, 7:11 PM EDT, 53 minutes earlier.
Area forecast discussion, Apr 22, 7:11 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
711 PM EDT Wed Apr 22 2020
.SYNOPSIS...
High pressure pushes offshore tonight. Low pressure will pass
to the north later Thursday into Friday swinging a cold front
through the region by late Friday. Yet another storm system will
impact the area later this weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 700 PM Wed...High pressure will remain offshore this
evening and tonight, with the gradient slowly increasing through
the night as as large storm system approaches from the west.
Mostly clear skies this evening, will give way to high clouds
thin and first and then thickening overnight. Temperatures
should cool quickly this evening into the low 50s, and then
remain fairly steady through the night as clouds and winds
increase. Have lows in the upper 40s inland and the low to mid
50s along the coast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 345 PM Wednesday...WAA regime continues with clouds
lowering through the day and scattered showers possible any time,
though guidance is mixed on degree of coverage. Rainfall
amounts will be light with low levels dry to start and better
forcing holding off until evening. ENC remains stable through
00z, so tstms should hold off until the evening as well. Sly
winds will increase through the afternoon with gusts 25-35 mph
possible. Highs expected in the upper 60s to mid 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 4 PM Wed...Bouts of unsettled weather expected late Thu
into early Fri and again Sat night.
Thursday night and Friday...Developing low pressure will pass
to the N of the region lifting a warm front through Thu evening
followed by a cold front late Fri. Shra and a few tsra will
develop later Thu with best cvrg Thu night in warm sector. There
appears to be sufficient shear and instability for some severe
storms Thu night. Confidence remains low on details with mdls
differing on instability and potential for main band of storms
staying just to the S and limiting threat further N. Do expect
high pops and strong SSW winds coast have have issued a wind
advry for coastal zones where gusts to 50 mph possible. Drier
air spreads in after 12Z Fri and not expecting much convection
along or ahead of cold front that will cross Fri evening. Highs
Thu in the low 70s warming to 75 to 80 inland Fri.
Saturday through Sunday...Saturday looks to be mostly dry until
late then yet another developing low and it's associated fronts
affect the area Sat night with sct showers and thunderstorms
again on tap. Once again there is a threat for some severe
storms with decent shear, however instab looks rather limited.
Appears moisture decreases Sunday with just slight chc of shra.
Highs Sat and Sun in the 70s with some upper 60s beaches.
Mon and Tue...High pres builds in Mon and slides offshore Tue with
dry wx. Temps a little cooler Mon with mostly mid/upr
60s...little warmer Tue with upr 60s/low 70s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short Term /through Thursday Evening/...
As of 710 PM Wed...VFR conditions are expected through the short
term with clear skies expected this evening, and then high
clouds will move in overnight and thicken. Expect some midlevel
clouds by tomorrow morning as showers arrive from west to east,
and then ceilings will drop to MVFR levels by late afternoon or
early evening as more widespread rain moves in.
Long Term /Thu night through Monday/...
As of 245 AM Wed...Periods of sub VFR expected Thu night into
early Fri with bouts of shra and a few tsra...potential for few
strong/severe storms Thu night. SSW winds expected to gust 20 to
30 kts Thu aftn into early Fri. VFR returns later Fri as cold
front crosses with mainly VFR thru Sat as high pres quickly
builds across and moves offshore. Sct shra and poss some storms
Sat night with a few pds of sub VFR poss. VFR returns Sunday
with little if any precip as drier air spreads in.
&&
.MARINE...
Short Term /through Thursday/...
As of 4 PM Wed...High pressure pushes east of the waters tonight
with S/SW wind around 10-15 kt developing after midnight while
seas continue around 2-4 ft. S winds increase through the day
Thursday with speeds reaching 25 to 35 kts by evening with seas
building to 6 to 9 ft.
Long Term /Thu through Sunday/...
As of 4 PM Wed...SSW winds peak Thu night at 30 to 40 kts and
period of Gales still look likely for cstl wtrs and Pamlico
Sound and have upgraded to a Gale Warning for these areas. Seas
peak 10 to 15 ft Thu night...highest outer wtrs. The cold front
will cross Fri with strong SW winds in the morning shifting to
WNW 10 to 20 kts late and seas subsiding to 5 to 8 ft. High pres
will grad slide offshore Sat with E winds 10 to 15 kts early
grad becoming SE. Seas will be mainly 3 to 5 ft Sat. SW winds
increase to 20 to 25 kts ahead of cold front Sun with seas
building to 5 to 9 ft.
&&
.TIDES/COASTAL FLOODING...
As of 4 PM Wed...Strong southerly winds develop late Thu and
continues into early Friday, which will bring large surf along
the beaches, which may lead to minor beach erosion. The strong
winds will bring water level rises along soundside locations
from Rodanthe north and could see minor flooding at locations
adjacent to the sound Thu night into Friday morning. In
addition, southern coastal sections could also see minor
flooding adjacent to the sounds, though strongest winds are
offset by a few hours from the evening high tide which may help
limit the impacts here.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from Thursday morning through Thursday
evening for NCZ195-196-199-204-205.
Wind Advisory from 5 PM Thursday to 8 AM EDT Friday for NCZ195-
199.
Wind Advisory from 8 PM Thursday to 9 AM EDT Friday for NCZ203.
Wind Advisory from 5 PM Thursday to 11 AM EDT Friday for
NCZ196-204-205.
MARINE...Small Craft Advisory from 5 PM Thursday to 11 AM EDT Friday
for AMZ131-136-137-230-231.
Gale Warning from 7 PM Thursday to 9 AM EDT Friday for AMZ135.
Gale Warning from 5 PM Thursday to 2 PM EDT Friday for AMZ152-
154.
Gale Warning from 5 PM Thursday to 11 AM EDT Friday for AMZ156-
158.
Gale Warning from 8 PM Thursday to 9 AM EDT Friday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...SK
LONG TERM...RF/SK
AVIATION...RF/SGK
MARINE...RF/SK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 22, 3:44 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 344 PM EDT Wed Apr 22 2020 NCZ029-044>047-079>081-090>092-094-193-194-198-231945- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 344 PM EDT Wed Apr 22 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected to develop late Thursday and continue Thursday night. Some of these storms could become severe with damaging winds, hail and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-231945- Northern Outer Banks- 344 PM EDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 9 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered thunderstorms are expected to develop late Thursday and continue Thursday night. Some of these storms could become severe with damaging winds, hail and isolated tornadoes. Strong south to southwest winds will bring elevated water levels on the sound side of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-231945- Ocracoke Island-Hatteras Island- 344 PM EDT Wed Apr 22 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Wind Advisory. Scattered thunderstorms are expected to develop late Thursday and continue Thursday night. Some of these storms could become severe with damaging winds, hail and isolated tornadoes. Strong south to southwest winds will bring elevated water levels on the sound side of the Outer Banks, mainly north of Rodanthe. Very rough surf will also develop Thursday Night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-231945- East Carteret- 344 PM EDT Wed Apr 22 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Wind Advisory. Scattered thunderstorms are expected to develop late Thursday and continue Thursday night. Some of these storms could become severe with damaging winds, hail and isolated tornadoes. Very rough surf will also develop Thursday Night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-231945- West Carteret-Coastal Onslow- 344 PM EDT Wed Apr 22 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 8 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Wind Advisory. Scattered thunderstorms are expected to develop late Thursday and continue Thursday night. Some of these storms could become severe with damaging winds, hail and isolated tornadoes. Very rough surf will also develop Thursday Night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:27 AM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.